Live Help


Forum Jump
 
Old 03-01-2009, 11:23 PM   #1
ebos
 
Join Date: Jan 2009
effexor withdrawl

hi I am just coming off of effexor I finally took my last 37.5 dose 5 days ago I am so sixk with brain zaps sick feeling dizzy all the time how long does it take to get rid of this poison I just want my life back

ebos is offline  
Old 03-01-2009, 11:59 PM   #2
Accidentally Abstract
Luce.
 
Accidentally Abstract's Avatar
 
Join Date: Oct 2004
Location: London, UK

Are you coming off of it with the help of a doctor? Are you meant to come off of it all at once or gradually?
I'd say contact someone medical for some advice, personally.
Hope it gets better. x



"I'm selfish, impatient and a little insecure.
I make mistakes, I am out of control and at times hard to handle.
But if you can't handle me at my worst, then you sure as hell don't deserve me at my best."
[Marilyn Monroe]


Accidentally Abstract is offline  
Old 04-01-2009, 05:27 AM   #3
raistlin
Strong Survivor
 
raistlin's Avatar
 
Join Date: Apr 2004
Location: CA, USA
I am currently:

I just wanted to let you know that I went through this. For me, it went away after about a week, but this is different for everyone. As mentioned above, I would bring your concerns to whoever prescribed it. Hope it goes away soon.

raistlin is offline  
Old 04-01-2009, 05:27 AM   #4
lozza
just trying to fly εϊз
 
lozza's Avatar
 
Join Date: Jun 2008
Location: Australia
I am currently:

*hugs*

I remember the brain zaps and dizzyness and feeling sick all too well.
Hang in there hun it will get better in time.
Maybe it would be good to see your gp as its almost been a week since fully being off it...

Thinking of you.


Last edited by lozza : 04-01-2009 at 05:28 AM. Reason: typo


sometimes being strong means not holding back the tears but letting them fall
~˙·٠Ƹ̵̡Ӝ̵̨̄Ʒ ٠·˙~

mj is my bright, flickering candle light ~ always helping me through to another day:)
r.i.p my beautiful girl jackie. i will love you always no matter what - 6/5/10


lozza is offline  
Old 04-01-2009, 08:29 AM   #5
Animad
 
Animad's Avatar
 
Join Date: Jun 2007
Location: UK

As asked above, the wording of your post makes me wonder whether you are coming off it under the supervision of a doctor or not?

We can't really give that much advice on how long it takes for a drug to clear from your body but it does sound like the symptoms you are experiencing are from that and it isn't actually the drug but more the lack of something your body has adjusted to having which is causing the problems. You would be best talking to your own doctor about this, especially if they haven't advised you to come off it as it may be that you need to work out the best thing for you and possibly take something for now to help with the withdrawals. If you live in the UK maybe give NHS Direct a ring 0845 46 47 and see what they advise but make sure you keep your fluid levels up and if you are feeling dizzy try and get sat down & also do not drive at any point until the symptoms have cleared up completely.

Animad is offline  
Old 04-01-2009, 11:42 AM   #6
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

I withdrew from efexor under my doctor's close supervision 3 years ago. It took several months of very very slow withdrawal, as my body and mind were very sensitive to the med in a distressing way. We had to develop a slower withdrawal than the psychiatrist's original plan.

I remember a little while after my last small dose of efexor - my last stretch involved 37.5mg every other day for about a week - I cried a lot, and was very very sleepy.
Yes, I had brain zaps too. And nausea. And paranoia.
But, it does pass.
I was on mirtazapine at the same time as coming off efexor.

My advice pretty much echoes the others - speak with your doctor, and make sure you get plenty of rest.


Last edited by Stellata : 04-01-2009 at 07:45 PM.
Stellata is offline  
Old 04-01-2009, 12:50 PM   #7
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

I meant 37.5. Oops. Sorry.

Stellata is offline  
Old 04-01-2009, 12:56 PM   #8
Bleeding Angel
This is my story, and your not part of it...
 
Bleeding Angel's Avatar
 
Join Date: Nov 2005
Location: Hello Kitty Land
I am currently:

I cam off it on my own and i was the same, i was really sick, so i decided to take half a capsule and it seemed to dissapear after that. You bhave to come off it gradually.





"Its not how long a star shines, what is remembered is the brightness of the light"


Bleeding Angel is offline  
Old 04-01-2009, 07:41 PM   #9
Animad
 
Animad's Avatar
 
Join Date: Jun 2007
Location: UK

Quote:
Originally Posted by Bleeding Angel View Post
I cam off it on my own and i was the same, i was really sick, so i decided to take half a capsule and it seemed to dissapear after that. You bhave to come off it gradually.
And just to make it clear (this isn't meant to be anything negative to you Bleeding Angel if it comes out that way I just have to say something); this should be under the guidance of a doctor really. Just because it has worked for one person doesn't mean it will for everyone and everyone's situation is different.

You should always come off meds under the guidance of a doctor and if you're unsure/ get side effects then contact them before taking anything if you have missed some for a few days.

Animad is offline  
Old 04-01-2009, 08:42 PM   #10
ThinkingofRecovery
 
Join Date: Nov 2007
Location: Greater Manchester
I am currently:

I was on the modified release version. Tried twice to come off it by myself. Finally managed when came off it as psych directed from XL to normal to none and reduced gradually but still suffered from dizziness, nausea etc for around a week or so after taking my last dose of 37.5 (normal release). As Animad has stressed, this should not be done without supervision of a dr.



"Everything is possible through Christ, who gives me strength". Phillipians 4:13

ThinkingofRecovery is offline  
Old 05-01-2009, 11:16 PM   #11
Hollz
Daffodil
 
Hollz's Avatar
 
Join Date: Jul 2007
I am currently:

I asked to go on it a few months ago as for me it was the only ad i thought had every had any impact on me, was taken off it when i was 18 as i had bad reactions to it then, and finally last year at 22 i went back on to it, then i had trouble swallowing it all so i am taking the 37.5 tablets at the moment, from what I remember coming off it the first time, just be patient and give it a few days and you should hopefully find the symptoms ease off a bit, good luck x



Something has changed within me, something is not the same, I'm through with playing by the rules of someone elses game. Too late for second guessing, too late to go back to sleep, its time to trust my instincts, close my eyes and leap....
Somethings I cannot change, but till I try I'll never know...
***
Big hugs to all my friends on here, thanks for your constant support - love you guys


Hollz is offline  
Old 05-01-2009, 11:20 PM   #12
Bleeding Angel
This is my story, and your not part of it...
 
Bleeding Angel's Avatar
 
Join Date: Nov 2005
Location: Hello Kitty Land
I am currently:

No i understand, yuo do have to have doctors guidance, comming off them on your own isnt a good idea and i should never have done it.





"Its not how long a star shines, what is remembered is the brightness of the light"


Bleeding Angel is offline  
Old 06-01-2009, 06:34 AM   #13
teenytineytori
 
Join Date: Sep 2007
I am currently:

coming off of effexor was horrible. I felt so sick fo such a long time. It was taken down to 37.5 and then I was not to take it everyday but it still made me feel horrible. I think it was because I was taking it for so longat such a high dose. But I had wellbutrin to help deal with the rebound of emotions but there was nothing to do for the withdraw symptoms



listen and learn
the universe speaks
as we crawl and crave
as we love and weep
there is no fate
there is only what we make


teenytineytori is offline  
Old 09-01-2009, 04:54 AM   #14
-Asphyxia-
-loser-
 
-Asphyxia-'s Avatar
 
Join Date: Jun 2008
Location: Midwest, USA
I am currently:
Brain Zaps?

Could someone try and describe how "brain zaps" feel?

I'm wondering if I'm beginning to get them...

Thanks.



-poisonous-



-Asphyxia- is offline  
Old 09-01-2009, 08:13 AM   #15
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Location: London area

When you turn your head it feels like it's being pulled the other way. When you're walking down the road this jolt in your head stops you in your tracks and makes you feel dizzy.
That's how it was for me, anyway.
When I had them I couldn't sit at my computer at work and keep turning around to get books off a trolley on my right.

Stellata is offline  
 


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 01:09 PM.

Back to top